MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by healthcare professional "a triple lumen picc was attempted on a patient in critical care.Vein was accessed with no problem, picc was introduced and threaded into the vein smoothly, with no resistance met until mid-clavicular.Patient was repositioned picc withdrawn slightly and attempted to flush the picc while advancing.Again resistance was met mid-clavicular, at this time picc was not able to be flushed or aspirated for blood return.Due to patients critical statis the picc procedure was to be terminated due to not being able to thread picc to desired location.As picc was being removed at the 45cm external mark resistance was met and the picc was no longer able to be pulled out of patient (8cm remained internal).3cg wire was removed from catheter at this time with no resistance, wire initially seemed to be intact when assessed.Icu resident brought into room to assist picc team with removal, also was met with resistance and unable to remove.Vat recommended vascular surgery and ir be consulted.Dressing applied over picc and site till vascular surgery arrived.Picc team spoke with icu resident for an arm, and chest xray.Cxr done first initially and not wire or picc was noted to cross axilla to chest.Upper arm xray recommended, and vascular surgery was at bedside to also attempt picc removal and was also unsuccessful, but patient to unstable to take to operation room for removal.Upper arm xray done and picc noted to be knotted with rest or 3cg wire within picc (estimated 5cm of wore noted within knot to tip of catheter).¿.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refs0076 showed no other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The initial report was sent as a serious injury.Upon review of the event it was determined a serious injury did not occurred.This report has been updated to malfunction.
 
Event or Problem Description
It was reported by healthcare professional "a triple lumen picc was attempted on a patient in critical care.Vein was accessed with no problem, picc was introduced and threaded into the vein smoothly, with no resistance met until mid-clavicular.Patient was repositioned picc withdrawn slightly and attempted to flush the picc while advancing.Again resistance was met mid-clavicular, at this time picc was not able to be flushed or aspirated for blood return.Due to patients critical statis the picc procedure was to be terminated due to not being able to thread picc to desired location.As picc was being removed at the 45cm external mark resistance was met and the picc was no longer able to be pulled out of patient (8cm remained internal).3cg wire was removed from catheter at this time with no resistance, wire initially seemed to be intact when assessed.Icu resident brought into room to assist picc team with removal, also was met with resistance and unable to remove.Vat recommended vascular surgery and ir be consulted.Dressing applied over picc and site till vascular surgery arrived.Picc team spoke with icu resident for an arm, and chest xray.Cxr done first initially and not wire or picc was noted to cross axilla to chest.Upper arm xray recommended, and vascular surgery was at bedside to also attempt picc removal and was also unsuccessful, but patient to unstable to take to ir or or for removal.Upper arm xray done and picc noted to be knotted with rest or 3cg wire within picc (estimated 5cm of wore noted within knot to tip of catheter).¿.

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12839089
Report Number3006260740-2021-04931
Device Sequence Number4510367
Product Code LJS
UDI-Device Identifier00801741155222
UDI-Public(01)00801741155222
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D5
Device Lot NumberREFS0076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown